Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

High potassium levels. Taking Kayexalate. Borderline diabetic. Swollen penis, lymph in groin

My husband has high potassium levels which are now controlled by two teaspoons of Kayexalate a day. He is also borderline diabetic. What do you think is causing his high potassium levels and will he have to be on Kayexalate for the rest of his life? Also, this week he developed an infection in his groin resulting in swollen penis , testicles and lymph in his groin. Is this related at all to his potassium level problem? Thanks
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  246
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
HI. HIGH POTASSIUM LEVEL MAY BE A MANIFESTATION OF KIDNEY DISEASE CAUSED BY DIABETES. HE NEED TO UNDERGO HIS KIDNEY FUNCTION TEST DONE. THERE IS NO NEED TO BE ON KAYEXALATE FOR LONG PERIODS. MOREOVER SWELLING IN GROIN, TESTIS AND PENIS MAY BE DUE TO SOFT TISSUE INFECTION IN THAT AREA OR MAY BE DUE TO SOME OTHER REASON FOR WHICH HE REQUIRES AN URGENT CLINICAL ASSESSMENT. IT IS UNRELATED TO POTASSIUM LEVELS.
Answered: Wed, 23 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor